Influence of tacrolimus and short-duration prednisone on bone mineral density following liver transplantation.

@article{Scolapio2003InfluenceOT,
  title={Influence of tacrolimus and short-duration prednisone on bone mineral density following liver transplantation.},
  author={James Samuel Scolapio and Jennifer DeArment and Daniel L. Hurley and Michele Romano and Denise M. Harnois and Stephen D. Weigand},
  journal={JPEN. Journal of parenteral and enteral nutrition},
  year={2003},
  volume={27 6},
  pages={427-32}
}
BACKGROUND Osteoporosis is a known complication of chronic prednisone use. Patients with end stage liver disease (ESLD) are prone to develop osteopenia and osteoporosis, and additional bone loss may occur with the use of immunosuppression agents after orthotopic liver transplant (OLT). The aim of this study was to determine the effect of tacrolimus (FK506) and short-duration (4 month) prednisone immunosuppression therapy on bone mineral density (BMD) after OLT of patients with cirrhotic ESLD… CONTINUE READING